MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD SSK PSC TIB BRG 18X63/67 7 X 18; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD SSK PSC TIB BRG 18X63/67 7 X 18; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Off-Label Use (1494)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee arthroplasty, the bearing would not mate with corresponding femur implant.It was believed that this device was compatible with the corresponding implants.When the surgeon could not get a proper fit, they sawed off part of the post on this device to adjust the fit.There was a surgical delay of 30 minutes and it's been reported that the patient is waiting for the correct implant, indicating a revision is likely to occur.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Report source: (b)(6).Concomitant products: cp113123, vngd ti fem ssk 60mm lt, lot 934750; 141205, biomet tibial locking bar, lot 602980.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product or pictures were provided, as the device remains implanted.Review of the device history records identified no related deviations or anomalies during manufacturing.The reported products were reviewed for compatibility and it was determined that items 183868 (vngd ssk psc tib brg 18x63/67 7 x 18) and 185184 (vngd ssk 360 psc tib brg 18x59 18x59mm) are not compatible with item cp113123 (vngd ti fem ssk 60mm lt).The root cause of the reported issue is attributed to the off-label use of devices, as vanguard psc bearings are not compatible with the ssk femur used.It is unknown if this off-label use caused or contributed to the additional issue with the bending of the locking bar noted during removal.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a total knee arthroplasty, the bearing would not mate with corresponding femur implant.It was believed that this device was compatible with the corresponding implants.When the surgeon could not get a proper fit, they sawed off part of the post on this device to adjust the fit.There was a surgical delay of 30 minutes and it's been reported that the patient is waiting for the correct implant, indicating a revision is likely to occur.Further follow-ups state that the patient will not undergo a revision, as they are satisfied with the knee at this time.No harm or impact has occurred.No additional information is available.

Brand Name
VNGD SSK PSC TIB BRG 18X63/67 7 X 18
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13659372
Report Number0001825034-2022-00415
Device Sequence Number16630528
Product Code JWH
UDI-Device Identifier00880304440838
UDI-Public(01)00880304440838(17)231031(10)960830
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number183868
Device Lot Number960830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown